Alert archive / Florida / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Miami, FL
NWS Miami, FL issued this wind chill warning at Jan 2, 2008, 2:14 PM EST for 7 counties in Florida. It took effect at Jan 2, 2008, 9:00 PM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2008, 2:14 PM EST (19:14 UTC)
- In effect from
- Jan 2, 2008, 9:00 PM EST
- Expired
- Jan 3, 2008, 9:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1948 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 021914 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 214 PM EST WED JAN 2 2008 ...WIND CHILL WARNING NOW IN EFFECT FOR ALL OF SOUTH FLORIDA EXCLUDING THE IMMEDIATE ATLANTIC COAST... ...WIND CHILL ADVISORY REMAINS IN EFFECT FOR THE IMMEDIATE ATLANTIC COAST... FLZ063-066>075-174-031000- /O.UPG.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ /O.NEW.KMFL.WC.W.0001.080103T0200Z-080103T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... FLORIDA CITY...EVERGLADES NATIONAL PARK 214 PM EST WED JAN 2 2008 ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY. THIS PRODUCT IS AN UPGRADE OF THE PREVIOUSLY ISSUED WIND CHILL ADVISORY. MINIMUM TEMPERATURES ON THURSDAY MORNING ARE EXPECTED TO RANGE FROM THE MID 20S TO THE LOWER 30S ACROSS THE WARNING AREA...WITH NORTHWEST WINDS IN THE 10 TO 15 MPH RANGE CONTINUING THROUGH THE NIGHT. THIS COMBINATION OF TEMPERATURE AND WIND WILL CREATE DANGEROUS WIND CHILL READINGS BETWEEN 15 AND 25 DEGREES FOR MUCH OF THE NIGHT. THUS...A WIND CHILL WARNING HAS BEEN ISSUED FOR THE AREA. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS....MAKE SURE YOU WEAR A HAT AND GLOVES. $$ FLZ168-172-173-031000- /O.CON.KMFL.WC.Y.0002.080103T0200Z-080103T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD 214 PM EST WED JAN 2 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY... MINIMUM TEMPERATURES ON THURSDAY MORNING ARE EXPECTED TO RANGE FROM 35 TO 40 DEGREES ACROSS THE ADVISORY AREA...WITH NORTHWEST WINDS IN THE 15 TO 20 MPH RANGE CONTINUING THROUGH THE NIGHT. THIS COMBINATION OF TEMPERATURE AND WIND WILL CREATE DANGEROUS WIND CHILL READINGS BETWEEN 26 AND 35 DEGREES FOR MUCH OF THE NIGHT. THUS...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR THE AREA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. PROLONGED EXPOSURE CAN RESULT IN HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF VENTURING OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 70/DD
1 follow-up statement
000 WWUS42 KMFL 031412 AAA WSWMFL URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 912 AM EST THU JAN 3 2008 ...WIND CHILL WARNING AND ADVISORY EXPIRED AT 9 AM EST... .THE WIND CHILL WARNING AND ADVISORY EXPIRED AT 9 AM EST. FLZ063-066>075-174-031515- /O.EXP.KMFL.WC.W.0001.000000T0000Z-080103T1400Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-FAR SOUTH MIAMI DADE- INCLUDING THE CITIES OF...PALMDALE...MOORE HAVEN...CLEWISTON... LA BELLE...BIG CYPRESS SEMINOLE RESERVATION...PAHOKEE... SOUTH BAY...BELLE GLADE...WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...COCONUT CREEK...FORT LAUDERDALE... HOLLYWOOD...PEMBROKE PINES...SHARK VALLEY...MIAMI...FLAMINGO... FLORIDA CITY...EVERGLADES NATIONAL PARK 912 AM EST THU JAN 3 2008 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. ALTHOUGH SOME WIND CHILL READINGS FROM 30 TO 35 DEGREES ARE STILL BEING REPORTED ACROSS THE LAKE OKEECHOBEE, BIG CYPRESS, SOUTHWEST GULF COAST, AND EVERGLADES AREAS OF MAINLAND SOUTH FLORIDA, ABUNDANT SUNSHINE SHOULD HELP TEMPERATURES RISE TODAY IN SPITE OF THE CONTINUING NORTHERLY WINDS. THEREFORE, THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$ FLZ168-172-173-031515- /O.EXP.KMFL.WC.Y.0002.000000T0000Z-080103T1400Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- INCLUDING THE CITIES OF...JUPITER...PALM BEACH...BOCA RATON... POMPANO BEACH...FORT LAUDERDALE BEACH...HOLLYWOOD BEACH... AVENTURA...MIAMI BEACH...CORAL GABLES...CUTLER BAY...HOMESTEAD 912 AM EST THU JAN 3 2008 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. ALTHOUGH SOME CLOUDINESS IS BEGINNING TO MOVE ONSHORE FROM THE ATLANTIC AND NORTHERLY WINDS ARE CONTINUING, TEMPERATURES ARE EXPECTED TO SLOWLY MODERATE TODAY. THEREFORE, THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill warning went out at Jan 2, 10:13 AM EST, 4 hours 1 minute earlier.
Area forecast discussion, Jan 2, 10:13 AM EST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EST WED JAN 2 2008
.UPDATE...ONLY COSMETIC CHANGES TO THE GRIDS THIS MORNING WITH THE
COLD AIR NOW FIRMLY IN CONTROL. STILL EXPECTING A FREEZE ACROSS MOST
OF S FL TONIGHT WITH THE WESTERN SUBURBS GENERALLY BEING THE
EASTERN MOST EXTENT OF THE FREEZING CONDITIONS.
AS IF WE NEEDED TO ADD TO THE ALREADY FULL PLATE THIS
MORNING, AND ITS DOUBTFUL THAT MANY PEOPLE WILL PARTAKE IN A
MORNING SWIM IN THE ATLANTIC OR GULF, BUT LOOKING OUT AT WEB AND
SURF CAMS ACROSS SOUTH FLORIDA, RIP CURRENTS ARE PRESENT... AND SO
ARE A FEW BRAVE SURFERS. WILL HAVE A SLIGHT/MODERATE ADDED TO THE HWO
FOR RIPS EVEN WITH THE OFFSHORE FLOW PRESENT.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS. VERY STRONG NW WINDS
WILL CONTINUE TO AFFECT ALL S FLA TERMINALS WITH GUSTS AS HIGH AS 30
KTS. WINDS WILL DECREASE TO AROUND 12 TO 14 KTS AFTER 00Z AND
REMAIN IN A NW DIRECTION. 70/DD
&&
.MARINE...WINDS ARE EXPECTED TO SLOWLY BEGIN TO SUBSIDE AFTER
TONIGHT ACROSS THE COASTAL WATERS BUT REMAIN ELEVATED INTO FRIDAY...
HOWEVER FOR TODAY AND TONIGHT WINDS WILL CONTINUE TO BE SUSTAINED
AT TIMES 25 TO NEAR 30 KNOTS...ESPECIALLY ACROSS THE OFFSHORE
WATERS... WITH GUST TO AROUND 40 KNOTS. FOWEY ROCKS LATEST OB WAS
SUSTAINED 34 GUSTING TO 40. A GALE WARNING IS NOW IN EFFECT UNTIL
12Z FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 351 AM EST WED JAN 2 2008/
DISCUSSION...STRONG DRY COLD AIR ADVECTION MOVING RAPIDLY INTO S FLA
WITH TEMPERATURES AND DEW POINTS FALLING AT A PRECIPITOUS RATE. AFTER
A DECEMBER 2007 OF WELL ABOVE AVERAGE MAX/MIN TEMPS AND ABOVE NORMAL
MAX/MIN TEMPS ON JAN 1...S FLA GETTING A WAKE UP CALL AS TO WHAT
SEASON IT REALLY IS.
TODAY WILL BE VERY DRY AND WINDY WITH MAX TEMPS STRUGGLING TO REACH
60. MORE THAN LIKELY SEVERAL LOW MAXIMUM TEMPERATURES WILL BE EXCEED
-ED. TONIGHT...COLD AIR ADVECTION WILL CONTINUE...THOUGH WINDS WILL
SLACKEN...FREEZING TEMPERATURES WILL BE POSSIBLE IN THE INTERIOR AND
W...SPARING ONLY THE E COAST AND E COAST METRO AREAS. SOME OF THE W
SUBURBS THOUGH COULD FLIRT WITH THE FREEZING MARK. MINIMAL WARM UP
THU AS TEMPS HOVER MAINLY IN THE LOWER 60S ALL AREAS. EASTERLY WINDS
OFF OF THE ATLC KICK IN THU NIGHT...WITH A FEW E COAST SHOWERS AND
WARMING THE E COAST ZONES A BIT AS WELL. STILL BELOW NORMS THOUGH
WITH MID TO UPPER 30S STILL POSSIBLE IN THE NW INTERIOR.
THE FREEZE WATCH WILL BE UPDATED TO A FREEZE WARNING AS FREEZING
TEMPS CAN BE EXPECTED IN ALL ZONES EXCEPT THE E COAST AND E COAST
METROPOLITAN. THE WIND CHILL WATCH FOR S FLA WILL BE UPGRADED TO AN
ADVISORY ALL ZONES.
EXTENDED...FRI THROUGH TUE...THE HIGH PRES SYSTEM THAT BROUGHT THE
EXTRAORDINARY TEMPS TO S FLA MOVES INTO THE ALTC. TEMPS BEGIN TO
CLIMB TOWARDS NORMS AND THEN ABOVE. MINIMAL POPS THROUGH THE PERIOD
MAINLY TO THE E COAST ON THE EASTERLY WIND FLOW.
AVIATION...VFR CONDITIONS WILL PREVAIL NEXT 24 HOURS WITH 5K FT
CIGS CLEARING THE SE CST BY 09Z. GUSTY NW WINDS WILL AFFECT ALL S
FLA TERMINALS AFT 12Z WITH GUSTS AS HIGH AS 22KT AND THEN DECREASING
TO AROUND 12 TO 14 KT AFTER 00Z AND REMAINING IN A NW DIRECTION.
MARINE...SMALL CRAFT ADVISORIES ALL ZONES TODAY AND INTO THU BEFORE
WINDS DIE DOWN. THE ADVISORY WILL STAY UP LONGER ATLC WATERS AS GULF
STREAM WILL REMAIN HIGH INTO THE EARLY WEEKEND. GUSTS TODAY AND
TONIGHT WILL BE NEAR GALE FORCE OVER THE GULF STREAM AND OUTER GULF
COAST WATERS,
FIRE WEATHER...DEW POINTS HAVE ALREADY PLUNGED INTO THE 20S ACROSS
THE NW INTERIOR AND THE DECREASING TREND CAN BE EXPECTED ACROSS THE
AREA TODAY. ON THU...WINDS SLOWLY VEER NE AND WITH THE FLOW OFF OF
THE ATLC...DEW POINTS SLOWLY RISE BUT NOT ENOUGH TO AFFECT IN THE W
ZONES. THE FIRE WEATHER WATCH THE GLADES, HENDRY AND COLLIER
COUNTIES WILL CONTINUE FOR LOW RH THU.
CLIMATE...SOME RECORD LOW MAX TEMPERATURES MAY OCCUR OR BE TIED
TODAY.
NAPLES FORECAST IS 57 AND THE RECORD IS 57 IN 1958.
FORT LAUDERDALE FORECAST IS 60 AND THE RECORD IS 60 IN 1979.
THURSDAY MORNING TEMPERATURES ACROSS S FL MAY SET SOME RECORD AS
WELL.
SITE... MIA FLL APF
RECORD LOW THU... 35 39 34
FORECAST LOW THU... 37 38 32
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 57 35 60 54 / 0 - 10 10
FORT LAUDERDALE 59 38 62 56 / - - 10 10
MIAMI 59 37 63 57 / - - 10 10
NAPLES 56 31 63 46 / 0 - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 6 PM EST THIS AFTERNOON FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-
FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
FLZ063-FLZ066-FLZ067-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075-
FLZ174.
WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO 9 AM EST THURSDAY
FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-FLZ071-FLZ072-
FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-FLZ174.
FIRE WEATHER WATCH THURSDAY AFTERNOON FOR FLZ063-FLZ066-FLZ069-
FLZ070.
AM...SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 1 PM EST FRIDAY FOR
AMZ650-AMZ651-AMZ670-AMZ671.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR AMZ650-AMZ651-AMZ670-
AMZ671.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR AMZ610.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR AMZ630.
GM...SMALL CRAFT ADVISORY FROM 7 AM THURSDAY TO 1 PM EST FRIDAY FOR
GMZ676.
GALE WARNING UNTIL 7 AM EST THURSDAY FOR GMZ676.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR GMZ656-GMZ657.
&&
LONG TERM...04/TINGLER
SHORT TERM/AVIATION...70/DD
PREVIOUS DISCUSSION...
LONG TERM...JR
SHORT TERM/AVIATION...KBHazardous weather outlook, Jan 2, 5:15 AM EST, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 515 AM EST WED JAN 2 2008 FLZ063-066>075-168-172>174-022200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 455 AM EST WED JAN 2 2008 ...COLDEST WEATHER OF THE WINTER SEASON EXPECTED TONIGHT... ...DANGEROUS WIND CHILLS NORTHWEST INTERIOR TONIGHT... ...ROUGH SEAS COASTAL WATERS THROUGH TONIGHT... ...FREEZE EXPECTED MOST OF INTERIOR SOUTH FLORIDA LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT WIND: SUSTAINED NORTHWEST WINDS OF AROUND 25 KNOTS, WITH GUSTS TO NEAR GALE FORCE, WILL AFFECT THE LOCAL COASTAL WATERS THROUGH TONIGHT. TEMPERATURES: APPARENT TEMPERATURES THIS MORNING WILL BE LOWER THAN 45 DEGREES ACROSS GLADES AND HENDRY COUNTIES BEFORE WARMING INTO THE UPPER 40S BY MID MORNING. THE COLD AIR WILL CONTINUE TO BE IN PLACE TONIGHT WITH APPARENT TEMPERATURES FALLING BELOW 45 DEGREES EARLY THIS EVENING AND BELOW 35 DEGREES AFTER MIDNIGHT. TEMPERATURES WILL FALL BELOW THE FREEZING MARK OVER A LARGE PORTION OF INTERIOR SOUTH FLORIDA. WAVES: SEAS WILL BUILD IN THE GULF STREAM TO 15 FEET BY THIS AFTERNOON CONTINUING THROUGH TONIGHT. SEAS IN THE OFFSHORE GULF WATERS WILL BUILD TO 6 TO 8 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:34 AM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 28 hr |
| Jan 2, 4:56 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 28 hr |
| Jan 2, 2:54 PM EST | Hard Freeze Warning | MFL | Collier, Glades, Hendry | 14 hr |
| Jan 2, 3:40 PM EST | Red Flag Warning | MFL | Collier | 23 hr |
Nearby
Wind Chill Warnings in Florida, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.